Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 36, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 26, 2011, 3:50 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2011, 3:50 AM EDT (07:50 UTC)
- Expired
- Mar 26, 2011, 3:58 PM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
717 WHUS71 KOKX 260750 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 350 AM EDT SAT MAR 26 2011 ...PERSISTENT AND GUSTY NORTHWEST WINDS ALONG WITH CHOPPY SEAS WILL CONTINUE ACROSS THE ATLANTIC OCEAN COASTAL WATERS TODAY... .A STRONG LOW PRESSURE SYSTEM NORTHEAST OF NEW ENGLAND AND A STRONG HIGH PRESSURE SYSTEM NORTHWEST OF THE UPPER GREAT LAKES WILL CAUSE GUSTY NORTHWEST WINDS AND CHOPPY SEAS TODAY. ANZ350-262200- /O.CAN.KOKX.SW.Y.0007.000000T0000Z-110326T1000Z/ /O.NEW.KOKX.SC.Y.0036.110326T0750Z-110326T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 350 AM EDT SAT MAR 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * LOCATION...ATLANTIC OCEAN COASTAL WATERS SOUTH OF LONG ISLAND FROM MORICHES INLET NY EAST TO MONTAUK POINT. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO AROUND 25 KT. * TIMING...HIGHEST WINDS FROM LATE THIS MORNING THROUGH THE AFTERNOON. * SEAS...4 TO 6 FEET. * TIMING...SEAS SHOULD SUBSIDE BELOW 5 FEET AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-262200- /O.NEW.KOKX.SC.Y.0036.110326T0750Z-110326T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 350 AM EDT SAT MAR 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...ATLANTIC OCEAN COASTAL WATERS SOUTH OF LONG ISLAND FROM SANDY HOOK NJ EAST TO MORICHES INLET NY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...HIGHEST WINDS FROM LATE THIS MORNING THROUGH THIS AFTERNOON. * SEAS/WAVES...3 TO 5 FEET. * TIMING...SEAS SHOULD SUBSIDE BELOW 5 FEET TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
514 WHUS71 KOKX 261958 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 358 PM EDT SAT MAR 26 2011 ANZ350-353-355-262100- /O.CAN.KOKX.SC.Y.0036.000000T0000Z-110326T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 358 PM EDT SAT MAR 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS. AS A RESULT...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 1:47 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 26, 1:47 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
147 AM EDT SAT MAR 26 2011
.SYNOPSIS...
THE TRI-STATE WILL EXPERIENCE DRY WEATHER WITH BELOW NORMAL TEMPERATURES
INTO TUESDAY AS HIGH PRESSURE BUILDS IN FROM CENTRAL CANADA. UNSETTLED
WEATHER IS THEN POSSIBLE THROUGH THE END OF THE UPCOMING WORK WEEK...WITH
STORM SYSTEMS TRACKING TO OUR SOUTH...AND HIGH PRESSURE TO OUR NORTH.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A COLD FRONT WILL CONTINUE MOVING EAST OF THE AREA. IN ITS WAKE...GUSTY
NW WINDS SHOULD DECREASE BY 5 AM.
THE MAIN QUESTION IS HOW MUCH...IF ANY DECOUPLING OF THE BOUNDARY LAYER
WILL OCCUR...AND WHERE WILL IT OCCUR. LATEST GUIDANCE AND BUFKIT SOUNDINGS
SUGGEST THE BEST PROBABILITY FOR THIS IS ACROSS INTERIOR ZONES...SO
TOOK THE COLDEST GUIDANCE THERE AND UNDERCUT A DEGREE OR SO FOR LOWS.
ACROSS COASTAL AREAS...INCLUDING NYC METRO...LOW LEVEL LAPSE RATES ARE
FORECAST TO REMAIN STEEP ENOUGH THAT FULL DECOUPLING IS UNLIKELY. AS
A RESULT...USED A BLEND OF 18Z MAV/12Z MET GUIDANCE FOR LOWS THERE.
THAT SAID...DEW POINTS WERE RUNNING A BIT LOWER THAN GUIDANCE...SO IF
ANY COASTAL AREA DOES DECOUPLE...AND THE TEMPERATURE FALLS ENOUGH TOWARDS
THE DEW POINT...A SUFFICIENT LOW LEVEL INVERSION COULD DEVELOP TO KEEP
THAT AREA DECOUPLED...AND RESULT IN LOWS 5 OR SO DEGREES BELOW FORECAST
VALUES. THE BEST CHANCE FOR THIS IS OVER THE PINE BARRENS OF LONG ISLAND...BUT
FOR NOW DO NOT HAVE THE CONFIDENCE TO FORECAST THIS HAPPENING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
DRY...COLDER THAN NORMAL...AND SOMEWHAT BREEZY WEATHER CONTINUES
INTO THIS WEEKEND.
HIGH PRESSURE AND A DRY COLUMN EXPECTED TO
RESULT IN A SUNNY DAY ON SATURDAY. LOOKING AT LATEST GUIDANCE NOW
FORECASTING 850 TEMPERATURES ABOUT -13 TO -14C...WHICH IS A DEGREE
COLDER THAN FORECAST EARLIER...HAVE GONE AHEAD AND LOWERED HIGHS
SATURDAY SLIGHTLY...BASICALLY BLENDED IN NAM 2-METER TEMPERATURE
WITH A BLEND OF MAV/MET GUIDANCE THAT WAS WEIGHED TOWARDS SLIGHTLY
COOLER MET NUMBERS.
MODELS CONTINUE TO SHOW HIGH PRESSURE SUPPRESSING A LOW PRESSURE
SYSTEM TO THE SOUTH OF THE CWA. THE ONLY NOTICEABLE EFFECTS FROM THE
STORM HERE SHOULD BE MID TO HIGH LEVEL CLOUDS LATE SATURDAY NIGHT
THROUGH SUNDAY. 850MB TEMPS SUNDAY AFTERNOON EXPECTED TO RISE TO
AROUND -10C...BUT HIGH TEMPERATURE POTENTIAL WILL PROBABLY BE
TEMPERED A BIT BY FILTERED SUNSHINE. MAV/NAM MOS BLEND RESULTS IN
SLIGHTLY WARMER TEMPS THAN ON SATURDAY AND WAS THEREFORE USED.
ANOTHER SHORTWAVE APPROACHES THE CWA ON MONDAY...AND THIS TIME IT IS
PROGGED TO MOVE THROUGH. LOOKS TOO DRY FOR A MENTION OF PRECIP...SO
JUST ANTICIPATING SOME CLOUD BUILDUP IN THE AFTERNOON. LOOKS LIKE
COLD ADVECTION ALOFT KICKS IN TOO LATE TO HOLD HIGH TEMPS DOWN.
GRIDDED MOS FORECAST HIGHS WERE USED. MONDAY WILL PROBABLY ALSO BE
THE BREEZIEST OF THE 3 DAYS IN THE SHORT TERM FORECAST.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
TWO AREAS OF LOW PRESSURE WILL TRACK NEAR THE CWA DURING THE LONG
TERM PERIOD...WHICH COULD BRING UNSETTLED WEATHER TO THE TRI-STATE
AREA.
MODELS IN GOOD AGREEMENT THAT THE TERM PERIOD STARTS OFF WITH
HIGH PRESSURE OVER THE CWA. MODELS START TO DIFFER WITH A LOW
PRESSURE SYSTEM MOVING OUT OF THE MID-SECTION OF THE
COUNTRY...PASSING NEAR THE REGION DURING THE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT TIME FRAME. THE 12Z GFS TAKES THE LOW OVER THE
CWA...WHICH WOULD BRING A MIX OF RAIN AND SNOW TO THE AREA. THE 12Z
GEM TAKES THIS LOW SOUTH OF THE AREA...KEEPING THE AREA MOSTLY DRY.
THE 12Z ECMWF IS MUCH SLOWER WITH THIS SYSTEM AND DOES NOT BRING THE
SYSTEM OVER THE AREA TIL THE WEDNESDAY NIGHT TIME FRAME. WILL CARRY
JUST SLIGHT CHANCE OR CHANCE POPS THROUGH THIS TIME FRAME. MODELS
HAD BEEN CONSISTENTLY SHOWING THURSDAY DRY...SO WILL CONTINUE WITH.
SIMILAR MODEL DIFFERENCES ARISE ONCE AGAIN WITH ANOTHER POTENTIAL
STORM SYSTEM ON FRIDAY. ONCE AGAIN WITH LOW CONFIDENCE WILL ONLY
CARRY CHANCE OR SLIGHT CHANCE POPS.
TEMPERATURES THROUGH THE LONG TERM WILL BE AT OR BELOW NORMAL AS
HIGH TEMPERATURES ONLY REACH THE 40S AND LOWER 50S...WHILE OVERNIGHT
LOWS FALL INTO THE 20S AND 30S.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
PERSISTENT AND GUSTY NW WINDS WILL CONTINUE BETWEEN A STRONG LOW PRESSURE
SYSTEM NORTHEAST OF NEW ENGLAND AND A STRONG HIGH PRESSURE SYSTEM NORTHWEST
OF THE UPPER GREAT LAKES.
VFR WEATHER CONDITIONS ARE FORECAST THROUGH SATURDAY NIGHT.
A FEW CHANGES WITH THIS FORECAST UPDATE ARE FOR WIND SPEEDS.
FOR THE NYC METRO TERMINALS AND EAST...NW WINDS ARE FORECAST TO GUST
UP TO 20-25 KT UNTIL 09Z THIS MORNING. NW WIND GUSTS UP TO 25 KT ARE
FORECAST TO REDEVELOP BETWEEN 14Z AND 16Z WITH SUSTAINED SPEEDS AROUND
15 KT...JUST TO THE RIGHT OF 310 DEGREES.
OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
SATURDAY NIGHT...VFR WITH NW WINDS AND GUSTS DECREASING DURING THE EVENING.
SUNDAY-MONDAY NIGHT...MAINLY VFR. STORM SYSTEM OVER THE MID-ATLANTIC
SUNDAY LIKELY TO STAY S OF THE REGION. GUSTY NW WINDS POSSIBLE.
TUESDAY...VFR WITH LIGHT WINDS.
WED...SUB-VFR POSSIBLE WITH LOW PRESSURE MOVING IN FROM THE WEST.
&&
.MARINE...
SEAS AT 44017 HAVE BUILT TO 6 FT...SO HAVE ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS THROUGH 6 AM SATURDAY FOR THE COASTAL
OCEAN WATERS EAST OF MORICHES INLET
A PERSISTENT NW FLOW WILL REMAIN ACROSS THE WATERS INTO EARLY NEXT
WEEK WITH HIGH PRESSURE BUILDING SE FROM CENTRAL CANADA AND LOW
PRESSURE NEARLY STATIONARY OVER THE CANADIAN MARITIMES. OCCASIONAL
GUSTS TO SCA CRITERIA WILL BE POSSIBLE OVERNIGHT INTO SATURDAY
MORNING BEHIND ANOTHER SHOT OF COLD ADVECTION. GOOD CHANCE OF SCA
LIKELY ALL WATERS MONDAY WITH A TIGHTENING PRESSURE GRADIENT IN
THE NW FLOW AND MORE COLD ADVECTION. GUSTS UP TO 30 KT POSSIBLE ON
MON.
ANY SMALL SCA CONDITIONS DIMINISH LATE MONDAY NIGHT WITH TRANQUIL
CONDITIONS ON THE AREA WATERS ON TUESDAY AND TUESDAY NIGHT. SCA
CONDITIONS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY DEPENDING ON
THE TIMING AND TRACKS OF TWO LOW PRESSURE SYSTEMS.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH TUESDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT EARLY
THIS MORNING FOR ANZ350.
&&
SYNOPSIS...JC
NEAR TERM...MALOIT
SHORT TERM...JC/MALOIT
LONG TERM...BC
AVIATION...GC
MARINE...BC/JC/MALOIT
HYDROLOGY...JCHazardous weather outlook, Mar 25, 3:52 AM EDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EDT FRI MAR 25 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-261000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 352 AM EDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:33 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 6 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.